Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jun 17, 2019, 8:29 PM CDT for Rutherford County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 8:29 PM CDT (01:29 UTC)
- Expired
- Jun 17, 2019, 8:49 PM CDT
- In force
- 20 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
756
WFUS54 KOHX 180129
TOROHX
TNC149-180200-
/O.NEW.KOHX.TO.W.0011.190618T0129Z-190618T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
829 PM CDT Mon Jun 17 2019
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southeastern Rutherford County in Middle Tennessee...
* Until 900 PM CDT.
* At 829 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles south of Murfreesboro, moving northeast at 15
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern Rutherford County, including the following
locations... Fosterville and Christiana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3564 8639 3569 8644 3585 8630 3575 8619
3573 8621 3573 8620 3571 8621 3570 8622
3571 8622 3568 8625 3566 8632 3566 8635
3565 8635
TIME...MOT...LOC 0129Z 235DEG 12KT 3568 8638
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Whitehead2 follow-up statements
551
WWUS54 KOHX 180143
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
843 PM CDT Mon Jun 17 2019
TNC149-180200-
/O.CON.KOHX.TO.W.0011.000000T0000Z-190618T0200Z/
Rutherford TN-
843 PM CDT Mon Jun 17 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN RUTHERFORD COUNTY...
At 843 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Murfreesboro, moving northeast at
20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Rutherford County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3568 8635 3573 8640 3585 8630 3575 8619
3569 8625 3568 8630
TIME...MOT...LOC 0143Z 233DEG 16KT 3571 8632
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Whitehead752
WWUS54 KOHX 180149
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
849 PM CDT Mon Jun 17 2019
TNC149-180159-
/O.CAN.KOHX.TO.W.0011.000000T0000Z-190618T0200Z/
Rutherford TN-
849 PM CDT Mon Jun 17 2019
...THE TORNADO WARNING FOR SOUTHEASTERN RUTHERFORD COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3568 8635 3573 8640 3585 8630 3575 8619
3569 8625 3568 8630
TIME...MOT...LOC 0147Z 235DEG 12KT 3572 8630
$$
WhiteheadWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jun 17, 6:28 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 17, 6:28 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Nashville TN 628 PM CDT Mon Jun 17 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A few showers and thunderstorms have popped up mainly in the far eastern zones early this afternoon, with more storms expected this afternoon. CAMs have more convection developing in the northwest and east during the early afternoon, becoming more scattered across the mid state for the remainder of the afternoon and even the evening. Some strong to severe storms will be possible as decent instability and a bit stronger shear compared to yesterday will be in place across the region. Damaging wind gusts are the primary threat with any stronger cells. Afternoon and evening hours each day through Thursday will carry a risk for strong to severe storms since the atmosphere will largely go unchanged and remain unstable with diurnal help. As the upper trough moves eastward across the western portion of the state this evening and overnight, the LLJ should strengthen enough to allow for additional showers and thunderstorms to develop and keep rain chances in overnight as well. As the shortwave trough continues eastward Tuesday, chances for scattered showers and thunderstorms will continue, especially during the afternoon as the trough axis will be directly overhead. Models start to back off coverage of showers and storms late Tuesday evening through Wednesday morning as zonal flow/weak ridging moves in between troughs. It will be short lived as more shortwave activity will help kick off afternoon/evening showers and thunderstorms Wednesday. Chances look to increase and continue Wednesday evening into Thursday as shortwaves seem to phase into a slightly larger trough over the Midwest Wednesday night, and allow a weak front to pass through the area Thursday. Thursday night through Friday looks to primarily be dry as ridging moves in overhead, however, afternoon convection may occur since the front/trough will not do too much in regards to moving moisture out of the area. Saturday may be dry as well, but despite the ridge, weak disturbances within the upper flow may be enough to again bring afternoon convection potential. By Sunday, the ridge slides eastward a bit, and southwest flow aloft will allow for higher chances for precip during the day Sunday. This looks to continue through the day Monday as well. Models diverge quite a bit next week, so wouldn't bank on any solution right now as the GFS remains wet, the Canadian is dry, and the ECMWF is right in between. && .AVIATION... 00Z TAF DISCUSSION. A shortwave trough will move through tonight. Expect scattered showers and thunderstorms and predominate MVFR overnight. In the early part of the TAF from 00Z to 08Z also expect scattered showers and thunderstorms with VFR. BNA and MQY may have a thunderstorm through 03Z otherwise VCTS until more definite thunderstorms by 08Z. For CKV and CSV the higher resolution models don/t show much activity until around 07Z/08Z for CKV and 12Z for CSV so will go with VCTS and then MVFR with the more definite storms. Tomorrow more scattered activity expected. VCTS expected and will keep it VFR but MVFR with storms is not out of the question. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........12
Hazardous weather outlook, Jun 17, 5:01 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Mon Jun 17 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-181030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Mon Jun 17 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Isolated strong storms are possible this afternoon and evening...mainly on the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong storms are also possible area-wide Tuesday, and again on Thursday. Isolated storms Thursday may be severe. Heavy downpours leading to minor flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely.
In the hours before
Local storm report, Jun 17, 6:49 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 S LAFAYETTE 36.50N 86.03W
06/17/2019 M0.88 INCH MACON TN BROADCAST MEDIA
&&
EVENT NUMBER OHX1900280
BWSpecial weather statement, Jun 17, 6:50 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
650 PM CDT Mon Jun 17 2019
TNZ011-180015-
Pickett TN-
650 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKETT COUNTY UNTIL
715 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm over
Byrdstown, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Byrdstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3661 8488 3658 8492 3658 8494 3657 8499
3657 8501 3656 8502 3656 8504 3655 8505
3653 8505 3652 8507 3649 8509 3657 8523
3662 8519 3662 8509
TIME...MOT...LOC 2350Z 216DEG 21KT 3658 8509
27Local storm report, Jun 17, 6:52 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND DMG 3 WSW LAFAYETTE 36.51N 86.08W
06/17/2019 MACON TN 911 CALL CENTER
MULTIPLE TREES DOWN ON NEW HARMONY ROAD AND OLD HWY 52
SOUTHWEST OF LAFAYETTE.
&&
EVENT NUMBER OHX1900281
BWLocal storm report, Jun 17, 6:57 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
657 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 4 ESE LAFAYETTE 36.50N 85.96W
06/17/2019 MACON TN SOCIAL MEDIA
TREE DOWN ON UNION CAMP ROAD IN LAFAYETTE
&&
EVENT NUMBER OHX1900282
BWSpecial weather statement, Jun 17, 7:14 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Nashville TN
714 PM CDT Mon Jun 17 2019
TNZ060-061-095-180100-
Maury TN-Giles TN-Marshall TN-
714 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTHEASTERN
MAURY AND NORTHERN GILES COUNTIES UNTIL 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Pulaski, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Columbia, Lewisburg, Pulaski, Lynnville, Farmington and Culleoka.
This includes Interstate 65 between mile markers 26 and 45.
LAT...LON 3532 8722 3535 8722 3568 8698 3550 8668
3522 8706
TIME...MOT...LOC 0014Z 220DEG 20KT 3534 8709
27Special weather statement, Jun 17, 7:36 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
736 PM CDT Mon Jun 17 2019
TNZ010-031-180115-
Clay TN-Jackson TN-
736 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND CENTRAL
CLAY COUNTIES UNTIL 815 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Gainesboro, moving east at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Celina, Moss and Whitleyville.
LAT...LON 3648 8546 3646 8548 3643 8549 3641 8575
3654 8578 3662 8560 3661 8549
TIME...MOT...LOC 0035Z 256DEG 14KT 3647 8569
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:14 PM CDT | Special Weather Statement | OHX | Marshall | 46 min |
| Jun 17, 7:36 PM CDT | Special Weather Statement | OHX | Clay | 39 min |
| Jun 18, 7:17 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett and 2 more | 4 hr |
| Jun 18, 7:33 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Pickett | 42 min |
| Jun 18, 9:24 AM CDT | Areal Flood Advisory | OHX | Wayne | 3 hr |
| Jun 18, 1:30 PM CDT | Areal Flood Advisory | OHX | Wayne | 2 hr |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.